Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 23, 2006, 8:33 AM CDT for Searcy County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 8:33 AM CDT (13:33 UTC)
- Expired
- Sep 23, 2006, 9:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 12:59 AM CDT | Tornado Watch | SPC | 8 hr |
| Sep 23, 3:33 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 231334
TORLZK
ARC129-231400-
/O.NEW.KLZK.TO.W.0063.060923T1333Z-060923T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 900 AM CDT
* AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF MARSHALL...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
MARSHALL AROUND 855 AM CDT...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3581 9243 3581 9260 3579 9263 3574 9263
3573 9270 3573 9294 3575 9292 3583 9292
3584 9291 3597 9243
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 23, 6:52 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 23, 6:52 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 652 AM CDT SAT SEP 23 2006 .AVIATION... SQUALL LINE ACROSS NW AR SHOULD CONTINUE MOVING SEWD. POSITION OF LINE IS AHEAD OF WHAT THE MODELS WOULD SUGGEST. THIS LEADS TO A DILEMMA AS TO WHETHER THE LINE WILL JUST PROGRESSING TO THE SE...OR WHETHER IT WILL WEAKEN LATER THIS MORNING AND THEN INTENSIFY THIS AFTENOON. FOR NOW...WILL GO WITH SLOWING AND WEAKENING. TIMING ON TAFS WAS ADJUSTED TO FIT THIS. OTHERWISE...FEW CHANGES TO PREVIOUS SET OF TAFS. && .PREV DISCUSSION.../ISSUED 355 AM CDT SAT SEP 23 2006/ DISCUSSION... MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE A GREATER HAZARD. STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT. FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE AFTERNOON. IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL THROUGH MUCH OF THE NEXT WEEK. RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004- ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021- ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034- ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045- ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062- ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && AVIATION...28
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT SEP 23 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH WINDS 15 TO 25 MPH WILL GUST TO 30 MPH. A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN MAY OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Local storm report, Sep 23, 3:16 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL MOUNTAIN HOME 36.34N 92.38W
09/23/2006 E0.75 INCH BAXTER AR TRAINED SPOTTER
&&
28Local storm report, Sep 23, 4:14 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR AIRPLANE PILOT
RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
CONDUCTED.
0310 AM FLASH FLOOD 11 N HARDY 36.48N 91.48W
09/23/2006 FULTON AR LAW ENFORCEMENT
VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
UNINJURED.
0310 AM FLASH FLOOD SALEM 36.37N 91.82W
09/23/2006 FULTON AR LAW ENFORCEMENT
WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
FLOODING ON AREA CAMPGROUNDS.
&&
57Local storm report, Sep 23, 4:48 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR LAW ENFORCEMENT
WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
SUMMONED FROM SEVERAL SURROUNDING COUNTIES.
&&
57Local storm report, Sep 23, 6:00 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLOOD 2 NE WILLIFORD 36.27N 91.34W
09/23/2006 SHARP AR LAW ENFORCEMENT
MARTINS CREEK IS OVER U.S. HIGHWAY 63 NEAR WILLIFORD.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 23 min |
| Sep 22, 7:09 PM CDT | Tornado Warning | LZK | Newton | 51 min |
| Sep 22, 7:15 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 45 min |
| Sep 22, 7:25 PM CDT | Tornado Warning | LZK | Izard, Stone | 35 min |
| Sep 22, 7:26 PM CDT | Tornado Warning | LZK | Fulton | 64 min |
| Sep 22, 7:29 PM CDT | Tornado Warning | LZK | Sharp | 46 min |
| Sep 22, 7:30 PM CDT | Tornado Warning | LZK | Baxter | 45 min |
| Sep 22, 7:31 PM CDT | Tornado Warning | LZK | Searcy | 44 min |
| Sep 22, 7:42 PM CDT | Tornado Warning | LZK | Izard, Sharp | 48 min |
| Sep 22, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| Sep 22, 8:30 PM CDT | Tornado Warning | LZK | Fulton, Izard, Sharp | 45 min |
| Sep 22, 8:31 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Sep 22, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 49 min |
| Sep 22, 8:52 PM CDT | Tornado Warning | LZK | Boone | 23 min |
| Sep 22, 9:11 PM CDT | Tornado Warning | LZK | Boone, Marion | 49 min |
| Sep 22, 9:22 PM CDT | Tornado Warning | LZK | Sharp | 38 min |
| Sep 22, 9:49 PM CDT | Tornado Warning | LZK | Baxter | 41 min |
| Sep 22, 10:15 PM CDT | Tornado Warning | LZK | Fulton | 30 min |
| Sep 22, 10:45 PM CDT | Tornado Warning | LZK | Fulton | 45 min |
| Sep 22, 10:46 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Sep 22, 11:02 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 43 min |
| Sep 22, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 38 min |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 54 min |
| Sep 23, 1:38 AM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 4 hr |
| Sep 23, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Sep 23, 2:22 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 38 min |
| Sep 23, 2:44 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Sep 23, 2:53 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 67 min |
| Sep 23, 6:46 AM CDT | Flash Flood Warning | LZK | Boone | 89 min |
| Sep 23, 7:09 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 51 min |
| Sep 23, 7:51 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 39 min |
| Sep 23, 7:57 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 63 min |
| Sep 23, 8:10 AM CDT | Tornado Warning | LZK | Logan | 50 min |
| Sep 23, 8:15 AM CDT | Tornado Warning | LZK | Johnson, Pope | 45 min |
| Sep 23, 8:30 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 45 min |
| Sep 23, 9:01 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Searcy, Van Buren | 44 min |
| Sep 23, 9:16 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 29 min |
| Sep 23, 9:18 AM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 42 min |
| Sep 23, 9:23 AM CDT | Flash Flood Warning | LZK | Izard | 2 hr |
| Sep 23, 10:06 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 39 min |
| Sep 23, 10:06 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Sep 23, 10:10 AM CDT | Flash Flood Warning | LZK | Marion | 2 hr |
| Sep 23, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 45 min |
| Sep 23, 11:44 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 46 min |
| Sep 23, 12:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 28 min |
| Sep 23, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 30 min |
| Sep 23, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 45 min |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 46 min |
| Sep 23, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 49 min |
| Sep 23, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| Sep 23, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 21 min |
| Sep 23, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| Sep 23, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 37 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.